Alert archive / Florida / Wind Advisories in 2023

Wind Advisory 10, NWS Mobile, AL

November 14, 2023Escambia County, Okaloosa County, Santa Rosa County, Florida; Baldwin County, Mobile County, Alabama

NWS Mobile, AL issued this wind advisory at Nov 14, 2023, 3:56 AM CST for Escambia County, Okaloosa County, Santa Rosa County, Florida; Baldwin County, Mobile County, Alabama. It took effect at Nov 14, 2023, 6:00 PM CST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2023, 3:56 AM CST (09:56 UTC)
In effect from
Nov 14, 2023, 6:00 PM CST
Expired
Nov 15, 2023, 2:54 PM CST
In force
21 hr
Issued by
NWS Mobile, AL

Counties Baldwin County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL

The radar

The Mobile radar (KMOB), 82 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 9.9 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2023-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2023-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
670 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

461 
WWUS74 KMOB 140956
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
356 AM CST Tue Nov 14 2023

ALZ265-266-FLZ202-204-206-141800-
/O.NEW.KMOB.WI.Y.0010.231115T0000Z-231116T0600Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
Including the cities of Bayou La Batre, Dauphin Island, 
Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Beulah, 
Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, 
Bagdad, Gulf Breeze, Navarre, Destin, Eglin AFB, 
Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright
356 AM CST Tue Nov 14 2023

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST
WEDNESDAY NIGHT...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...In Alabama, Mobile Coastal and Baldwin Coastal 
  Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and 
  Okaloosa Coastal Counties.

* WHEN...From 6 PM this evening to midnight CST Wednesday night.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
5 follow-up statements
522 
WWUS74 KMOB 141904
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
104 PM CST Tue Nov 14 2023

ALZ265-266-FLZ202-204-206-150300-
/O.CON.KMOB.WI.Y.0010.231115T0000Z-231116T0600Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
Including the cities of Bayou La Batre, Dauphin Island, 
Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Beulah, 
Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, 
Bagdad, Gulf Breeze, Navarre, Destin, Eglin AFB, 
Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright
104 PM CST Tue Nov 14 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT CST WEDNESDAY NIGHT...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...In Alabama, Mobile Coastal and Baldwin Coastal 
  Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and 
  Okaloosa Coastal Counties.

* WHEN...From 6 PM this evening to midnight CST Wednesday night.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
265 
WWUS74 KMOB 150357
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
957 PM CST Tue Nov 14 2023

ALZ265-266-FLZ202-204-206-151200-
/O.CON.KMOB.WI.Y.0010.000000T0000Z-231116T0600Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
Including the cities of Bayou La Batre, Dauphin Island, 
Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Beulah, 
Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, 
Bagdad, Gulf Breeze, Navarre, Destin, Eglin AFB, 
Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright
957 PM CST Tue Nov 14 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST WEDNESDAY
NIGHT...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...In Alabama, Mobile Coastal and Baldwin Coastal 
  Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and 
  Okaloosa Coastal Counties.

* WHEN...Until midnight CST Wednesday night.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
771 
WWUS74 KMOB 150936
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
336 AM CST Wed Nov 15 2023

ALZ265-266-FLZ202-204-206-151745-
/O.CON.KMOB.WI.Y.0010.000000T0000Z-231116T0600Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
Including the cities of Bayou La Batre, Dauphin Island, 
Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Beulah, 
Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, 
Bagdad, Gulf Breeze, Navarre, Destin, Eglin AFB, 
Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright
336 AM CST Wed Nov 15 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...In Alabama, Mobile Coastal and Baldwin Coastal 
  Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and 
  Okaloosa Coastal Counties.

* WHEN...Until midnight CST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
426 
WWUS74 KMOB 151557
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
957 AM CST Wed Nov 15 2023

ALZ265-266-FLZ202-204-206-160000-
/O.CON.KMOB.WI.Y.0010.000000T0000Z-231116T0600Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
Including the cities of Bayou La Batre, Dauphin Island, 
Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Beulah, 
Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, 
Bagdad, Gulf Breeze, Navarre, Destin, Eglin AFB, 
Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright
957 AM CST Wed Nov 15 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...Northeast winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Highest wind gusts near 40 mph will occur along the
  immediate beaches and locations with marine exposure along the 
  Alabama and western Florida Panhandle coast.
 
* WHEN...Until midnight CST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
146 
WWUS74 KMOB 152054
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
254 PM CST Wed Nov 15 2023

ALZ265-266-FLZ202-204-206-152200-
/O.CAN.KMOB.WI.Y.0010.000000T0000Z-231116T0600Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
Including the cities of Bayou La Batre, Dauphin Island, 
Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Beulah, 
Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, 
Bagdad, Gulf Breeze, Navarre, Destin, Eglin AFB, 
Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright
254 PM CST Wed Nov 15 2023

...WIND ADVISORY IS CANCELLED...

Wind gusts have diminished across the coast. Therefore, the Wind 
Advisory has been cancelled. Wind gusts of 25-35 mph can be 
expected tonight across the immediate coast. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this wind advisory went out at Nov 13, 11:09 PM CST, 4 hours 47 minutes earlier.

Area forecast discussion, Nov 13, 11:09 PM CST, 4 hours 47 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1109 PM CST Mon Nov 13 2023

...New AVIATION...

.AVIATION...
(06Z TAFS)
Issued at 1106 PM CST Mon Nov 13 2023

VFR ceilings will continue for a few hours before lowering to
MVFR and IFR as the rain moves into the area in the morning hours.
Northeasterly winds are expected to increase through the day on
Tuesday with gusts of 25-30 knots along the coast. 07/mb

&&

.PREV DISCUSSION... /issued 537 PM CST Mon Nov 13 2023/

..New AVIATION...

AVIATION...
(00Z TAFS)
Issued at 534 PM CST Mon Nov 13 2023

MVFR to IFR ceilings are expected tonight as light rain continues
to stream into the region. LIFR ceilings possible Tuesday as
moderate to heavy rain moves into the coastal area. Northeasterly
winds increase through the day on Tuesday with gusts of 25-30
knots possible along the coast. 07/mb

PREV DISCUSSION... /issued 406 PM CST Mon Nov 13 2023/

.New NEAR TERM, SHORT TERM, LONG TERM, MARINE...

NEAR TERM...
(Now through Tuesday)
Issued at 406 PM CST Mon Nov 13 2023

The upper shortwave across the southern plains will continue to
make slow progress eastward through Tuesday. At the sfc, a weak
sfc low is expected to develop and move slowly eastward through
the period. Models continue to struggle with the placement of the
sfc low which has large implications on just how much rain the
area will receive. For now we expect the heaviest rain to fall
offshore with a general 1-3 inches across much of the area. Some
heavier totals are possible near the coast. Northern portions of
the area will be on the low end of rainfall totals. Flooding is
not expected to be an issue as the rain falls over a 24 to 36 hour
period. With widespread showers and light rain expected through
the period, temps will only fall into the low to mid 50s inland
tonight to upper 50s along the coast. Highs on Tuesday will
struggle to reach into the upper 50s and low 60s. A high risk of
rip currents starts Tuesday morning and continues through
Wednesday night. At the coast, surf heights will ramp up on
Tuesday with a high surf advisory in effect starting Tuesday
evening for surf heights of 5 to 8 feet. This could cause some
wave runup and minor flooding of low lying coastal locations. A
coastal flood advisory was considered and may be needed in future
updates for portions of the coast. /13

SHORT TERM...
(Tuesday night through Thursday night)
Issued at 406 PM CST Mon Nov 13 2023

Numerous to widespread rain showers persist into Wednesday as an
southern stream upper low meanders near the southeastern coast of
Louisiana. The associated surface low pressure is also expected
to be situated over the northern Gulf waters, but there is still
uncertainty with the exact placement. This pattern will keep
plenty of deep layer moisture in place through Wednesday which
will result in periods of moderate to heavy rainfall. Rain chances
then slowly to taper off late Wednesday night and especially into
Thursday as the upper low broadens out and moves to the east. Any
lingering rain showers during the Wednesday night and Thursday
timeframe should be on the lighter side as the overall forcing
weakens. Total rainfall accumulations (Monday night through
Thursday evening) with this system are between 1-3 inches with
locally higher totals possible near the coast. High pressure over
the east coast and the surface low will result in a tight pressure
gradient on Wednesday with breezy easterly winds and gusts to
near 30 mph along the coast.

This system will also bring a slew of coastal hazards. The strong
winds and increased swell will result in a HIGH risk of rip
currents through at least Wednesday night along with building
surf heights. A High Surf Advisory is also in effect through
Thursday morning large breaking waves of 5 to 8 feet expected in
the surf zone.

Temperatures will be rather cool on Wednesday, given the
expansive cloud cover and anticipated rain. Highs will struggle to
rise into the 60s for much of the area, with lows falling into
the upper 40s in our northern zones to upper 50s along the coast
Tuesday and Wednesday nights. Highs on Thursday may be a little
warmer with highs in the middle 60s to around 70 degrees, with
lows in the 50s. /14

LONG TERM...
(Friday through Monday)
Issued at 406 PM CST Mon Nov 13 2023

A cold front is expected to push through the area on Friday as a
longwave trough swings across the eastern US. Moisture return
looks to be rather limited (PWATs around 1.3 inches or less) given
a persistent easterly wind in the wake of the aforementioned
surface low. The lack of moisture return will keep rain chances
low with only a few isolated showers possible Friday afternoon.
High pressure builds into the area behind the front with cooler
and much drier conditions persisting over the weekend. Temperatures
for Saturday and Sunday are expected to be in the 60s and lower
70s with the coolest temperatures occurring Saturday night (40s
across the area). The next chance of rain is looking like early
next week as the next system begins to approach the Southeast. /14

MARINE...
Issued at 406 PM CST Mon Nov 13 2023

Northeasterly winds will continue to increase and
become easterly to night. A strong easterly flow is expected to
continue through Thursday ahead of a deepening area of low pressure
over the northern Gulf. Gusts to gale force will be possible over
portions of the marine area Tuesday into Wednesday. /13

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      54  62  54  65  56  69  57  73 /  80  90  90  70  50  20  10  10
Pensacola   57  63  57  65  60  69  61  73 /  80  90  90  80  50  30  10  10
Destin      59  64  58  69  60  72  63  75 /  60  90  90  80  60  40  10  10
Evergreen   51  59  49  62  52  69  54  72 /  60  80  80  70  50  30  10  10
Waynesboro  51  59  49  59  50  66  54  70 /  50  80  90  60  50  20  20  10
Camden      50  61  47  59  49  66  52  69 /  40  60  80  70  50  30  20  10
Crestview   53  61  52  64  54  70  56  75 /  70  80  80  80  60  30  10  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from 6 AM CST Tuesday through late
     Wednesday night for ALZ265-266.

     High Surf Advisory from 6 PM Tuesday to noon CST Thursday for
     ALZ265-266.

FL...High Rip Current Risk from 6 AM CST Tuesday through late
     Wednesday night for FLZ202-204-206.

     High Surf Advisory from 6 PM Tuesday to noon CST Thursday for
     FLZ202-204-206.

MS...None.
GM...Small Craft Advisory from 6 AM Tuesday to 6 AM CST Thursday for
     GMZ630-633>636.

     Small Craft Advisory from 6 AM to 9 PM CST Tuesday for GMZ631-
     632.

     Small Craft Advisory from 6 PM Wednesday to 6 AM CST Thursday
     for GMZ631-632.

     Gale Warning from 9 PM Tuesday to 6 PM CST Wednesday for GMZ631-
     632.

     Small Craft Advisory until noon CST Tuesday for GMZ650-655-670-
     675.

     Small Craft Advisory from 6 PM Wednesday to noon CST Thursday
     for GMZ650-655-670-675.

     Gale Warning from noon Tuesday to 6 PM CST Wednesday for GMZ650-
     655-670-675.

&&

This product is also available on the web at:
www.weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 12:55 PM CSTCoastal Flood AdvisoryMOBEscambia, Okaloosa, Santa Rosa38 hr
Nov 14, 12:55 PM CSTHigh Surf WarningMOBEscambia, Okaloosa, Santa Rosa26 hr
Nov 14, 1:04 PM CSTSmall Craft AdvisoryMOB62 hr

Nearby

Wind Advisories in Florida, 2023Wind Advisories in Alabama, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.